Research Repository

Distributional transforms, probability distortions, and their applications

Liu, Peng and Schied, Alexander and Wang, Ruodu (2021) 'Distributional transforms, probability distortions, and their applications.' Mathematics of Operations Research, 46 (4). pp. 1490-1512. ISSN 0364-765X

DistributionalTransforms_MORF.pdf - Accepted Version

Download (538kB) | Preview


In this paper we provide a general mathematical framework for distributional trans-forms, which allows for many examples that are used extensively in the literature of finance, economics and optimization. We put a special focus on the class of probability distortions, which is a fundamental tool in decision theory. As our main results, we characterize distributional transforms satisfying various properties and this includes a set of conditions which forces a distributional transform to be a probability distortion. As the first application, we construct new risk measures using distributional transforms. Sufficient and necessary conditions are given to ensure the convexity or coherence of the generated risk measures. In the second application, we introduce a new method for sensitivity analysis of risk measures based on composition groups of probability distortions. Finally, we construct probability distortions describing a change of measures with an example in option pricing.

Item Type: Article
Uncontrolled Keywords: distributional transforms, probability distortions, risk measures, optionpricing, sensitivity analysis, change of measures, Value-at-Risk, Expected Shortfall, composition of groups
Divisions: Faculty of Science and Health
Faculty of Science and Health > Mathematical Sciences, Department of
SWORD Depositor: Elements
Depositing User: Elements
Date Deposited: 17 Aug 2020 20:44
Last Modified: 18 Aug 2022 10:43

Actions (login required)

View Item View Item